Alert archive / Montana / Blizzard Warnings in 2014
Blizzard Warning 2, NWS Great Falls, MT
NWS Great Falls, MT issued this blizzard warning at Feb 16, 2014, 3:47 AM MST. It took effect at Feb 16, 2014, 6:00 PM MST. It was in force for 21 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2014, 3:47 AM MST (10:47 UTC)
- In effect from
- Feb 16, 2014, 6:00 PM MST
- Expired
- Feb 17, 2014, 2:34 PM MST
- In force
- 21 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS45 KTFX 161047 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 347 AM MST SUN FEB 16 2014 MTZ009-162300- /O.NEW.KTFX.BZ.W.0002.140217T0100Z-140218T0100Z/ /O.EXT.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 347 AM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... ...BLIZZARD WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY FOR ELEVATIONS ABOVE 4500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD WARNING FOR ELEVATIONS ABOVE 4500 FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE TODAY OVER THE MOUNTAINS OF THE NORTHERN ROCKY MOUNTAIN FRONT AND GLACIER NATIONAL PARK AREA. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH WIDESPREAD BLOWING SNOW CAUSING WHITEOUT CONDITIONS AND CLOSING ROADS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOWER ELEVATIONS...4 TO 10 INCHES THROUGH MARIAS PASS AND UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES TODAY...BUT WHITEOUT CONDITIONS AND ROAD CLOSURES WILL OCCUR TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * OTHER IMPACTS: HEAVY SNOW AND STRONG WINDS COULD TOPPLE POWER POLES AND BRING DOWN POWER LINES...POSSIBLY CAUSING WIDESPREAD POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THESE HAZARDS PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-162300- /O.NEW.KTFX.WS.W.0004.140217T0100Z-140218T0100Z/ /O.EXT.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 347 AM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY FOR ELEVATIONS ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE TODAY OVER THE MOUNTAINS OF THE SOUTHERN ROCKY MOUNTAIN FRONT. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH BLOWING SNOW CAUSING NEAR WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATIONS: 4 TO 10 INCHES BETWEEN 5000 AND 6500 FEET...BUT UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES TODAY...BUT NEAR WHITEOUT CONDITIONS CAN BE EXPECTED TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-015-055-162300- /O.EXT.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS... WEST YELLOWSTONE 347 AM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS NOW IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF LIGHT SNOW ARE EXPECTED TODAY. ROADS WILL BE SNOW COVERED AND SLIPPERY. * SNOW ACCUMULATIONS: 3 TO 6 INCHES. ISOLATED AMOUNTS UP TO 10 INCHES FOR THE HIGHER TERRAIN. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES IN SNOW AND BLOWING SNOW WITH WEST WINDS GUSTING TO 50 MPH. * LOCATIONS AFFECTED INCLUDE: TARGHEE PASS...WEST YELLOWSTONE... RAYNOLDS PASS...BIG HOLE PASS...CHIEF JOSEPH PASS... MONIDA PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
4 follow-up statements
775 WWUS45 KTFX 162109 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 209 PM MST SUN FEB 16 2014 MTZ008-015-055-162215- /O.CAN.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ BEAVERHEAD-MADISON-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS... WEST YELLOWSTONE 209 PM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS DIMINISHED OVER THE AREA. ISOLATED SNOW SHOWERS WILL BE POSSIBLE OVER THE MOUNTAINS THROUGH TONIGHT BUT ONLY LIGHT AMOUNTS OF SNOW ARE EXPECTED. $$ MTZ009-170130- /O.CON.KTFX.BZ.W.0002.140217T0100Z-140218T0100Z/ /O.CON.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 209 PM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...BLIZZARD WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY FOR ELEVATIONS ABOVE 4500 FEET... A BLIZZARD WARNING FOR ELEVATIONS ABOVE 4500 FEET REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THIS AFTERNOON OVER THE MOUNTAINS OF THE NORTHERN ROCKY MOUNTAIN FRONT AND GLACIER NATIONAL PARK AREA. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH WIDESPREAD BLOWING SNOW CAUSING WHITEOUT CONDITIONS AND CLOSING ROADS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOWER ELEVATIONS...4 TO 10 INCHES THROUGH MARIAS PASS AND UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES THIS AFTERNOON...BUT WHITEOUT CONDITIONS AND ROAD CLOSURES WILL OCCUR TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * OTHER IMPACTS: HEAVY SNOW AND STRONG WINDS COULD TOPPLE POWER POLES AND BRING DOWN POWER LINES...POSSIBLY CAUSING WIDESPREAD POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THESE HAZARDS PLEASE VISITWWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-170130- /O.CON.KTFX.WS.W.0004.140217T0100Z-140218T0100Z/ /O.CON.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 209 PM MST SUN FEB 16 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST MONDAY. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THIS AFTERNOON OVER THE MOUNTAINS OF THE SOUTHERN ROCKY MOUNTAIN FRONT. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH BLOWING SNOW CAUSING NEAR WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATIONS: 4 TO 10 INCHES BETWEEN 5000 AND 6500 FEET...BUT UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES THIS AFTERNOON...BUT NEAR WHITEOUT CONDITIONS CAN BE EXPECTED TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
976 WWUS45 KTFX 170045 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MST SUN FEB 16 2014 MTZ009-171400- /O.EXP.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ /O.CON.KTFX.BZ.W.0002.140217T0100Z-140218T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 545 PM MST SUN FEB 16 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MST THIS EVENING. A BLIZZARD WARNING FOR ELEVATIONS ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THIS EVENING OVER THE MOUNTAINS OF THE NORTHERN ROCKY MOUNTAIN FRONT AND GLACIER NATIONAL PARK AREA. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH WIDESPREAD BLOWING SNOW CAUSING WHITEOUT CONDITIONS AND CLOSING ROADS. * SNOW ACCUMULATIONS: 3 TO 6 INCHES AT LOWER ELEVATIONS...4 TO 10 INCHES THROUGH MARIAS PASS AND UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES THIS AFTERNOON...BUT WHITEOUT CONDITIONS AND ROAD CLOSURES WILL OCCUR TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * OTHER IMPACTS: HEAVY SNOW AND STRONG WINDS COULD TOPPLE POWER POLES AND BRING DOWN POWER LINES...POSSIBLY CAUSING WIDESPREAD POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THESE HAZARDS PLEASE VISITWWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-171400- /O.EXP.KTFX.WW.Y.0014.000000T0000Z-140217T0100Z/ /O.CON.KTFX.WS.W.0004.140217T0100Z-140218T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 545 PM MST SUN FEB 16 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST MONDAY FOR ELEVATIONS ABOVE 5000 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE AT 6 PM MST THIS EVENING. A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. * TIMING AND MAIN IMPACT: LIGHT SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THIS EVENING OVER THE MOUNTAINS OF THE SOUTHERN ROCKY MOUNTAIN FRONT. SNOW WILL BECOME HEAVY TONIGHT AND MONDAY WITH BLOWING SNOW CAUSING NEAR WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATIONS: 4 TO 10 INCHES BETWEEN 5000 AND 6500 FEET...BUT UP TO 2 FEET AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES THIS AFTERNOON...BUT NEAR WHITEOUT CONDITIONS CAN BE EXPECTED TONIGHT AND MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
911 WWUS45 KTFX 171013 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 313 AM MST MON FEB 17 2014 MTZ009-180100- /O.CON.KTFX.BZ.W.0002.000000T0000Z-140218T0100Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 313 AM MST MON FEB 17 2014 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS ABOVE 4500 FEET... A BLIZZARD WARNING FOR ELEVATIONS ABOVE 4500 FEET REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. * TIMING AND MAIN IMPACT: SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON WITH WIDESPREAD BLOWING SNOW CAUSING WHITEOUT CONDITIONS AND CLOSING ROADS. * SNOW ACCUMULATIONS: 2 TO 4 INCHES AT LOWER ELEVATIONS...4 TO 10 AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES THIS AFTERNOON WITH WHITEOUT CONDITIONS AND POSSIBLE ROAD CLOSURES MONDAY. WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES. * OTHER IMPACTS: HEAVY SNOW AND STRONG WINDS COULD TOPPLE POWER POLES AND BRING DOWN POWER LINES...POSSIBLY CAUSING WIDESPREAD POWER OUTAGES. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THESE HAZARDS PLEASE VISITWWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-180100- /O.CON.KTFX.WS.W.0004.000000T0000Z-140218T0100Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 313 AM MST MON FEB 17 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING FOR ELEVATIONS ABOVE 5000 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL 6 PM MST MONDAY. * TIMING AND MAIN IMPACT: SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THIS AFTERNOON CAUSING NEAR WHITEOUT CONDITIONS AT TIMES. * SNOW ACCUMULATIONS: 3 TO 8 INCHES BETWEEN 5000 AND 6500 FEET...BUT A FOOT OR MORE AT HIGHER ELEVATIONS. * WINDS AND VISIBILITY: WIND GUSTS OF 55 TO 75 MPH ARE EXPECTED AT TIMES CAUSING VISIBILITIES OF LESS THAN ONE HALF MILE. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
909 WWUS45 KTFX 172134 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MST MON FEB 17 2014 MTZ009-180600- /O.CAN.KTFX.BZ.W.0002.000000T0000Z-140218T0100Z/ /O.NEW.KTFX.WW.Y.0015.140217T2134Z-140218T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 234 PM MST MON FEB 17 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 4500 FEET... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE BLIZZARD WARNING HAS BEEN CANCELLED. * TIMING AND MAIN IMPACT: DECREASING WINDS HAVE BROUGHT AN END TO THE WIDESPREAD BLIZZARD CONDITIONS. SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THIS EVENING. ROADS WILL BE SNOW COVERED AND SLIPPERY. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES AT THE LOWER ELEVATIONS AND 2 TO 5 INCHES NEAR RIDGE TOPS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES DUE TO SNOW AND BLOWING SNOW. WEST WINDS WILL GUST TO 40 MPH. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * OTHER IMPACTS: ANOTHER ROUND OF GUSTY WINDS AND SNOW IS LIKELY ON TUESDAY AND WEDNESDAY WHICH COULD RESULT IN SLIPPERY ROADS AND POOR VISIBILITIES. * TO SEE A GRAPHICAL REPRESENTATION OF THESE HAZARDS PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ048-180600- /O.CAN.KTFX.WS.W.0004.000000T0000Z-140218T0100Z/ /O.NEW.KTFX.WW.Y.0015.140217T2134Z-140218T0600Z/ SOUTHERN ROCKY MOUNTAIN FRONT- 234 PM MST MON FEB 17 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 4500 FEET FOR SNOW AND BLOWING SNOW....WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING AND MAIN IMPACT: WINDS HAVE DECREASED AND WIDESPREAD WHITEOUT CONDITIONS ARE NO LONGER EXPECTED. SNOW AND AREAS OF BLOWING SNOW WILL CONTINUE THROUGH THIS EVENING. * SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES AT THE LOWER ELEVATIONS AND 2 TO 5 INCHES NEAR RIDGE TOPS. * WINDS AND VISIBILITY: VISIBILITY WILL BE LESS THAN ONE HALF MILE AT TIMES DUE TO SNOW AND BLOWING SNOW. WEST WINDS WILL GUST TO 40 MPH. * OTHER IMPACTS: ANOTHER ROUND OF GUSTY WINDS AND SNOW IS LIKELY ON TUESDAY AND WEDNESDAY WHICH COULD RESULT IN SLIPPERY ROADS AND POOR VISIBILITIES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 15, 10:49 PM MST, 4 hours 58 minutes earlier.
Area forecast discussion, Feb 15, 10:49 PM MST, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1049 PM MST Sat Feb 15 2014 ...UPDATE TO AVIATION... .PREV DISCUSSION... /ISSUED 923 PM MST Sat Feb 15 2014/ .UPDATE... Satellite imagery and observations this evening show a vigorous trough of low pressure and attendant cold front moving onto the Pacific NW coast with a broad plume of moisture out ahead associated with an upper level jet spreading into the interior western US. The bulk of the precipitation with this initial surge of moisture still looks to remain confined to the mtns of SW and Western MT where several inches of new snow accumulation is expected tonight, mainly at elevations above 6000 ft. Further east, radar imagery shows a band of light precipitation developing east of a line roughly from Cut Bank SE to Judith Gap in association with a weak warm frontal feature. This area of precipitation will remain very light and gradually move east overnight with temperatures remaining near or just a above freezing and the bulk of the precipitation falling as very light rain or snow showers. Temperatures in northern Hill and Blaine counties remain at or just below freezing and pockets of very light freezing rain is possible as the band of precipitation moves through that area later tonight, however precipitation amounts and coverage will be light. Remainder of the forecast is in good shape with winter weather highlights in effect for the SW and Western mtns. Winds increase tonight as the Pacific trough approaches, initially developing over SW MT, then over northern and central MT late tonight, spreading east across the plains on Sunday as the Pacific trough and cold front moves east across the region. Hoenisch && /ISSUED 501 PM MST Sat Feb 15 2014/ Tonight through Monday...The quiet weather pattern of this morning will become more active this evening and through much of the upcoming work week. Snow will gradually overspread Southwest MT this evening and move into the Rocky Mountain Front region by late this evening. A general snowfall of 3 to 6 inches is expected in the advisory area...with isolated amounts near 10 inches in the mountains. There is a chance for precip tonight over Central MT...but precip amounts look light and fairly scattered. Winds will also increase tonight across the region from South to North. High wind highlights begin in the Southwest this evening and gradually spread northward tonight and tomorrow morning. Strong winds are expected across much of the warning area...with the strongest winds likely in the late morning/afternoon hours when a cool front also moves through the region. The strong winds will continue at times Sunday night through Monday...thus the high wind warning is in effect until 6 PM Monday night. A second concern though on Monday will be the potential for heavy snow over the Rocky Mountain Front. Most models have a period of moderate to heavy snowfall late Sunday night through Monday afternoon over the front range...and additional winter weather highlights could be issued for this region later in the weekend. Temperatures will continue to remain a few degrees above normal...even with the passage of the cool front. Brusda Monday night through Saturday...A generally moist and unsettled pattern will persist over the region through most of the forecast period. Westerly flow brings dry conditions to the plains and precipitation to the Continental Divide into Tuesday. A low pressure system with ample Pacific moisture and associated cold front move across Montana Tuesday night into Wednesday bringing accumulating mountain snowfall, with a rain/snow mix possible at lower elevations. There will also be another threat for high winds over the Rocky Mountain Front. Models remain in agreement that a very unsettled period will exist from Wednesday night through Friday night as multiple disturbances bring precipitation to various parts of Central and Southwest Montana. Timing and location of precipitation during this period remains somewhat poorly agreed upon...standard for a pattern of this nature. Cold air will move in from the north Thursday night. Temperatures will drop noticeably but do not look to go much below zero at this time. The approach of an upper ridge will result in precipitation diminishing Saturday. Blank && .AVIATION... UPDATED 0600Z. Latest observations from across the region indicate little if any precip reaching the surface but will continue to carry tempo group at KHVR and KLWT for the next few hours. May see a few showers continue to move into the southwest overnight which could impact KBZN and KHLN. Otherwise...focus shifts to increasing winds for the day on Sunday. Latest model guidance has slowed down the onset of stronger wind gusts so have adjusted TAFs to reflect this. Still expect strongest gusts over north-central plains from late morning through the afternoon hours with potential for 50kts or higher at KCTB. Foltz && .PRELIMINARY POINT TEMPS/POPS... GTF 36 43 31 46 / 20 10 0 10 CTB 32 40 31 44 / 30 10 10 10 HLN 29 44 24 45 / 30 30 0 10 BZN 32 44 19 43 / 30 40 20 10 WEY 25 36 11 32 / 90 100 30 20 DLN 31 41 19 41 / 30 80 20 10 HVR 30 45 29 47 / 40 10 0 0 LWT 33 41 26 43 / 40 20 10 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING until 6 PM MST Monday Broadwater...Central and Southern Lewis and Clark...Gallatin...Madison...Meagher. HIGH WIND WARNING until 6 PM MST Monday Cascade...Eastern Glacier...Eastern Pondera...Eastern Teton...Judith Basin... Liberty...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Toole. WINTER WEATHER ADVISORY until 11 AM MST Sunday Beaverhead... Gallatin...Madison. HIGH WIND WARNING from 8 AM Sunday to 6 PM MST Monday Blaine... Chouteau...Fergus...Hill. WINTER WEATHER ADVISORY until 11 AM MST Sunday Northern Rocky Mountain Front...Southern Rocky Mountain Front. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 15, 2:56 PM MST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 256 PM MST SAT FEB 15 2014 MTZ009-048-162200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT MST. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT BEGINNING AT 8 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 6 PM MST ON WASHINGTONS BIRTHDAY. MORE HIGH WINDS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. THE WINTER WEATHER ADVISORY WILL CONTINUE IN EFFECT UNTIL 11 AM MST SUNDAY. PERIODS OF HEAVY SNOW ARE POSSIBLE OVER THE MOUNTAINS AND PASSES SUNDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. REPORTS OF POOR VISIBILITIES IN SNOW AND BLOWING SNOW WOULD ALSO BE GREATLY APPRECIATED. MTZ011-013-047-051-162200- HILL-CHOUTEAU-BLAINE-FERGUS- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WARNING IS IN EFFECT FROM 8 AM MST SUNDAY THROUGH 6 PM MST ON WASHINGTONS BIRTHDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.. MTZ010-012-044>046-049-050-162200- EASTERN GLACIER-CASCADE-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON-JUDITH BASIN- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT MIDNIGHT MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 6 PM MST ON WASHINGTONS BIRTHDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ014-053-054-162200- CENTRAL AND SOUTHERN LEWIS AND CLARK-BROADWATER-MEAGHER- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 6 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 6 PM MST ON WASHINGTONS BIRTHDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ052-162200- JEFFERSON- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ015-055-162200- MADISON-GALLATIN- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT BEGINNING AT 6 PM MST. A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT BEGINNING AT 5 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HIGH WIND WARNING WILL CONTINUE IN EFFECT UNTIL 6 PM MST ON WASHINGTONS BIRTHDAY. THE WINTER WEATHER ADVISORY WILL CONTINUE IN EFFECT UNTIL 11 AM MST SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HIGH WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. REPORTS OF POOR VISIBILITIES IN SNOW AND BLOWING SNOW WOULD ALSO BE GREATLY APPRECIATED. MTZ008-162200- BEAVERHEAD- 256 PM MST SAT FEB 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW IS IN EFFECT BEGINNING AT 5 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WINTER WEATHER ADVISORY WILL CONTINUE IN EFFECT UNTIL 11 AM MST SUNDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF POOR VISIBILITIES IN SNOW AND BLOWING SNOW WOULD BE GREATLY APPRECIATED.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:47 AM MST | Winter Storm Warning | TFX | 35 hr |
Nearby
Blizzard Warnings in Montana, 2014Every blizzard warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.